| Catalog Number |
309.530 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/02/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date, the patient underwent an unknown surgery after the surgery, osteonecrosis of the femoral head occurred, and the revision surgery was performed on (b)(6) 2025.Considering the risk of trouble with the lateral screw removal, the surgeon tried to remove it with the insertion handle attached to the plate from the beginning, but the lateral screw could not be removed, and the tip of the screwdriver for removal t25 fns (polo product) twisted and broke.After retrieving the broken screwdriver tip, the screwhead threads were not completely crushed and the screwdriver tip was able to fit, so the surgeon next removed the insertion handle and used the screwdriver star driver t25 short set (unk screwdriver) to remove the lateral screw, but the tip of this screwdriver also broke.After retrieving the broken screw tip, the screw head was stripped, so the used the extract-screw of the large removal instrument, but the tip of this also broke when it was bitten into the screw.At this point, the surgeon decided that it was impossible to remove the lateral screw with a screwdriver and decided to use carbide drill to grind down the plate.As there was only one screwdriver left which for the insertion, the anti-rotation screw was removed first.After that, while cooling and suctioning, the screwhead was drilled with a carbide drill, and it was confirmed that it could be separated from the plate.The insertion handle was attached to the plate and the plate and the neck bolt were removed.As for the remaining locking screw, it was possible to remove it using an extraction bolt after reaming the surrounding bone with a halo reamer.Finally, the implant was confirmed to have been removed successfully using an image, and as much cleaning and suction were performed as possible, and any remaining material that could be confirmed was removed.However, the surgeon determined that it would not be a problem if some metal fragments had entered the bone or remained in the soft tissue and moved on to the tha procedure.The surgery was completed successfully within 30mins of delay.No further information is available.This pc is related to (b)(4) which reports the first surgery implanted the fns implants and osteonecrosis of the femoral head occurred after surgery, and (b)(4) which reports the breakage of the polo product occurred at the revision surgery.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9, d10 (concomitant).H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found distal head of the device is broken.Remains were not returned for revision.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the extract-screw coni f/scr ø4.5+6.5 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part:309.530, lot: 8960039, manufacturing site: werk bettlach, supplier: na, release to warehouse date: 17 jun 2014, expiration date: na.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.